Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS North Platte, NE

June 12, 2000Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2000, 8:57 PM CDT for Lincoln County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2000, 8:57 PM CDT (01:57 UTC)
Expired
Jun 12, 2000, 9:30 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:04 PM CDTHail 0.75Maxwell, NE
Jun 12, 9:40 PM CDTHail 1Brady, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1538 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 130157
SVRLBF
NEC111-130230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 930 PM CDT

* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF MAXWELL...OR ABOUT 14 MILES
  SOUTHEAST OF NORTH PLATTE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BRADY AROUND 915 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:10 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 12, 8:10 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT MON JUN 12 2000

AT 00Z THE SFC TROUGH HAD PUSH TO JUST EAST OF THE NEBR PNHDL. A SVR
THREAT WILL EXIST EAST OF THE EASTERN PNHDL. WILL CANCEL THE WATCH
FOR DEUEL...GARDEN AND SHERIDAN COUNTIES.

.LBF...NONE

ROBERG

In the hours before

Special weather statement, Jun 12, 8:14 PM CDT, 43 minutes before
NEZ004-022-056-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT MON JUN 12 2000

...THE SEVERE THUNDERSTORM WATCH FOR DEUEL...GARDEN...AND SHERIDAN
COUNTIES HAS BEEN CANCELLED...

THUNDERSTORMS HAVE MOVE OUT OF THE EASTERN NEBRASKA PANHANDLE AND
THE SEVERE WEATHER THREAT HAS ENDED. THERE IS STILL THE POSSIBILITY
OF A FEW SHOWERS OR POSSIBLY A THUNDERSTORM FOR THE REST OF TONIGHT.

ROBERG
Local storm report, Jun 12, 8:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
833 PM CDT MON JUN 12 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    9 SW MULLEN               NE   .88 INCH HAIL
06/12/00   HOOKER

0730 PM    8 N STAPLETON             NE   2.00 INCH HAIL
06/12/00   LOGAN

0700 PM    8 NW BROWNLEE             NE   .75 INCH HAIL
06/12/00   CHERRY

0720 PM    9 W TRYON                 NE   .88 INCH HAIL
06/12/00   MCPHERSON

FWM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:12 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson63 min
Jun 12, 7:23 PM CDTTornado WarningLBFLogan67 min
Jun 12, 8:33 PM CDTSevere Thunderstorm WarningLBFLogan57 min
Jun 12, 8:50 PM CDTTornado WarningLBFCuster, Logan25 min
Jun 12, 9:00 PM CDTSevere Thunderstorm WarningLBFHayes45 min
Jun 12, 9:19 PM CDTTornado WarningLBFCuster41 min
Jun 12, 9:31 PM CDTSevere Thunderstorm WarningLBFLincoln44 min
Jun 12, 10:02 PM CDTSevere Thunderstorm WarningLBFCuster58 min
Jun 12, 10:14 PM CDTTornado WarningLBFCuster46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.